Alert archive / South Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 83, NWS Charleston, SC

July 28, 2014Beaufort County, Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jul 28, 2014, 5:41 PM EDT for Beaufort County, Colleton County, South Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2014, 5:41 PM EDT (21:41 UTC)
Expired
Jul 28, 2014, 6:19 PM EDT
In force
38 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Beaufort County, SC, Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 28, 3:25 PM EDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1077 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1077 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1256 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
106 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

021 
WUUS52 KCHS 282141
SVRCHS
SCC013-029-282245-
/O.NEW.KCHS.SV.W.0083.140728T2141Z-140728T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
541 PM EDT MON JUL 28 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
  BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 645 PM EDT

* AT 542 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
  BEAUFORT MARINE CORPS AIR STATION...MOVING EAST AT 30 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DALE...CLARENDON...BEAUFORT MARINE CORPS AIR STATION...BEAUFORT...
  LADYS ISLAND...BENNETTS POINT...EDISTO BEACH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3248 8039 3247 8042 3250 8043 3249 8047
      3246 8048 3241 8046 3243 8045 3240 8042
      3235 8044 3235 8045 3244 8081 3260 8077
      3261 8077 3257 8041 3255 8042 3250 8036
      3248 8038 3244 8035
TIME...MOT...LOC 2142Z 283DEG 26KT 3251 8070

$$

JAQ
2 follow-up statements
991 
WWUS52 KCHS 282158
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
558 PM EDT MON JUL 28 2014

SCC013-029-282245-
/O.CON.KCHS.SV.W.0083.000000T0000Z-140728T2245Z/
COLLETON SC-BEAUFORT SC-
558 PM EDT MON JUL 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON AND BEAUFORT COUNTIES...

AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR COOSAW ISLAND...MOVING EAST AT 30
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3248 8038 3247 8042 3250 8043 3249 8048
      3246 8048 3241 8046 3241 8045 3243 8045
      3240 8042 3235 8044 3248 8069 3257 8065
      3256 8043 3254 8042 3250 8036
TIME...MOT...LOC 2158Z 283DEG 26KT 3250 8056

$$

JAQ
647 
WWUS52 KCHS 282219
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
619 PM EDT MON JUL 28 2014

SCC013-029-282229-
/O.CAN.KCHS.SV.W.0083.000000T0000Z-140728T2245Z/
COLLETON SC-BEAUFORT SC-
619 PM EDT MON JUL 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON AND
BEAUFORT COUNTIES HAS BEEN CANCELLED...

AT 619 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT MONDAY
EVENING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

LAT...LON 3248 8038 3247 8042 3250 8043 3249 8048
      3246 8048 3241 8046 3241 8045 3243 8045
      3240 8042 3235 8044 3248 8069 3257 8065
      3256 8043 3254 8042 3250 8036
TIME...MOT...LOC 2219Z 283DEG 26KT 3247 8038

$$

JAQ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 4:29 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jul 28, 4:29 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EDT MON JUL 28 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT AND BECOME
STATIONARY SOUTH/SOUTHEAST OF THE AREA THROUGH THE MIDDLE
OF THE WEEK. THE FRONT WILL THEN SLOWLY MOVE BACK TOWARDS THE
SOUTHEAST COAST AS A COASTAL TROUGH LATE IN THE WEEK THROUGH EARLY
NEXT WEEK...BRINGING THE POSSIBILITY OF SOME UNSETTLED WEATHER.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THE CAPPING INVERSION THAT HAD BEEN MITIGATING THE STRENGTH OF
ISOLATED TO SCATTERED THUNDERSTORMS DURING THE EARLY AFTERNOON
TIME FRAME HAS EFFECTIVELY BEEN BROKEN...AND CONVECTION HAS
QUICKLY INTENSIFIED ACCORDINGLY. LATEST MESOANALYSIS INDICATES
IMPRESSIVE SURFACE BASED CAPE VALUES OF 5000 K/JG ACROSS PORTIONS
OF THE FORECAST AREA...INDICATIVE OF THE EXTREME DESTABILIZATION
THAT HAS BEEN TAKING PLACE THROUGH THE HOT AND HUMID AFTERNOON
HOURS. MID LEVEL WINDS OF 40 TO 45 KT WITHIN THE BASE OF THE
ANOMALOUS UPPER TROUGH WILL CREATE AMPLE SHEAR TO SUPPORT DAMAGING
WIND GUSTS WITHIN STRONGEST THUNDERSTORMS. LARGE HAIL IS ALSO A
POTENTIAL HAZARD WITHIN DEEP UPDRAFTS. A SEVERE THUNDERSTORM WATCH
HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 9 PM EDT TO
ACCOUNT FOR ORGANIZED STRONG CONVECTION ALONG AND AHEAD OF AN
APPROACHING COLD FRONT JUST TO THE WEST/NORTHWEST OF THE INLAND
ZONES. EXPECT CONVECTIVE COVERAGE TO PEAK LATE THIS AFTERNOON
THROUGH THE EARLY EVENING HOURS...GENERALLY SHIFTING
EAST/SOUTHEAST WITH THE FRONTAL PROGRESSION. SHOWER/THUNDERSTORM
CHANCES WILL THEN DECREASE FROM WEST TO EAST TOWARD
MIDNIGHT...WITH RAIN CHANCES BELOW 15 PERCENT FOR ALL LAND AREAS
BY DAYBREAK TUESDAY.

LATEST SURFACE OBSERVATIONS INDICATE HEAT INDICES STILL WITHIN THE
ADVISORY RANGE BY 4 PM EDT. ANY AREAS IMPACTED BY THUNDERSTORMS
DURING THE NEXT FEW HOURS WILL EXPERIENCE RAPID COOLING. OUTSIDE
OF THESE LOCATIONS...THE ONGOING HEAT ADVISORY LOOKS ON TRACK TO
CONTINUE UNTIL 7 PM EDT. WIND DIRECTIONS WILL STEADILY VEER TO
NORTHWEST/NORTH BEHIND THE DEPARTING FRONT LATE TONIGHT...AND
EXPECT NOTABLY COOLER CONDITIONS COMPARED TO THE PREVIOUS NIGHT.
LOW TEMPERATURES WILL LIKELY RANGE FROM AROUND 69 TO 70 DEGREES
FAR INLAND TO THE LOW TO MID 70S ALONG THE COAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND WEDNESDAY...THE PATTERN WILL BECOME MUCH MORE QUIET INTO
MIDWEEK AS SFC HIGH PRESSURE EXTENDS OVER THE AREA BEHIND A COLD
FRONT THAT BECOMES STATIONARY WELL SOUTH OF THE REGION. ALOFT...A
BROAD AND HIGHLY ANOMALOUS TROUGH OF LOW PRESSURE FOR MID SUMMER
WILL SET UP OVER MUCH OF THE EASTERN CONUS. THIS PATTERN WILL FAVOR
COOLER CONDITIONS THAN PREVIOUS DAYS...WITH AFTERNOON HIGH TEMPS IN
THE UPPER 80S TO AROUND 90...WARMEST OVER SOUTHEAST GEORGIA.
OVERNIGHT LOWS SHOULD RANGE IN THE MID/UPPER 60S INLAND TO LOW/MID
70S CLOSER TO THE COAST. HIGH TEMPS COULD BE A DEGREE OR TWO COOLER
WEDNESDAY AFTERNOON AS A LIGHT ONSHORE WIND DEVELOPS NORTH OF WHAT
SHOULD EVENTUALLY BE A COASTAL TROUGH DEVELOPING OFF THE SOUTHEAST
COAST. ALTHOUGH THE SETUP SHOULD FAVOR SLIGHTLY MORE MOISTURE RETURN
OVER THE REGION...A DRY FORECAST WILL REMAIN IN PLACE. HOWEVER...A
SHOWER AND/OR ISOLATED THUNDERSTORM CAN NOT BE COMPLETELY RULED OUT
ALONG THE COAST WHERE THE BEST MOISTURE CONVERGENCE OCCURS ALONG A
SEABREEZE.

THURSDAY...THE STATIONARY FRONT TO OUR SOUTH WILL BEGIN TO LIFT
NORTH THROUGHOUT THE DAY WHILE TRANSITIONING INTO A COASTAL TROUGH
OFF THE SOUTHEAST COAST. A SLIGHT CHANCE TO CHANCE OF SHOWERS AND
THUNDERSTORMS SHOULD RETURN TO THE AREA BY THURSDAY AFTERNOON AS
MOISTURE DEEPENS WITH PWATS APPROACHING 1.5 TO 1.75 INCHES IN
RESPONSE TO THIS FEATURE. COVERAGE SHOULD BE GREATEST NEAR THE
AFTERNOON SEABREEZE CIRCULATION ALONG THE SOUTHEAST GEORGIA COAST.
GIVEN THE LIKELIHOOD OF INCREASING CLOUD COVER AND LIGHT ONSHORE
WINDS DURING PEAK HEATING...OVERALL HIGH TEMPS SHOULD REMAIN IN THE
UPPER 80S TO AROUND 90...WARMEST AWAY FROM THE COAST IN SOUTHEAST
GEORGIA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE BAROCLINIC ZONE IN THE NEARBY ATLANTIC WILL HAVE ALLOWED FOR A
WELL PRONOUNCED COASTAL TROUGH TO SET UP NEAR OR JUST EAST OF OUR
COASTAL WATERS LATE IN THE WEEK. AT THE SAME TIME THERE ARE
INDICATIONS THAT AN UNUSUALLY MID-SUMMERTIME HIGH PRESSURE WEDGE
COULD ATTEMPT TO SET UP SHOP INLAND. UPSTAIRS THE PROMINENT AND
PERSISTENT LONG WAVE TROUGH IN THE EAST WILL AMPLIFY A BIT
FURTHER...CAUSING SW TRAJECTORIES TO ADVECT MOISTURE IN OFF THE GULF
OF MEXICO. THESE FACTORS WILL RESULT IN AN INCREASED CHANCE OF
SHOWERS/T-STORMS LATE IN THE WEEK INTO EARLY NEXT WEEK...WHICH IN
TURN WILL KEEP MAX TEMPS DOWN SEVERAL DEGREES BELOW NORMAL. AT
PRESENT THERE ARE NO INDICATIONS OF ANY SORT OF LOW DEVELOPING ON
THE COASTAL TROUGH...BUT THERE ARE HINTS THAT THE TROPICAL WAVE
CURRENTLY IN THE EASTERN ATLANTIC MAY HAVE DEVELOPED INTO A TROPICAL
CYCLONE BY LATE IN THE FORECAST PERIOD...AS IT TURNS NORTH OF THE
CARIBBEAN ISLANDS AND STAYS WELL OUT IN THE ATLANTIC WITH THE
EASTERN TROUGH STILL ANCHORED IN PLACE.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WILL CONTINUE TO INDICATE VFR CONDITIONS PREVAILING AT BOTH TAF
SITES OUTSIDE OF LATE DAY AND EVENING THUNDERSTORMS. SCATTERED
SHRA/TSRA WILL GRADUALLY INCREASE IN COVERAGE BY LATE AFTERNOON
AND POSSIBLY LINGER IN THE VICINITY THROUGH THE EVENING HOURS.
HAVE INDICATED VCTS AT BOTH TERMINALS FROM ABOUT 20Z THROUGH
04Z...WITH EARLIER IMPACTS POSSIBLE AT KCHS. HAVE MAINTAINED
TEMPO GROUPS TO NARROW DOWN PERIODS OF TSRA AND MVFR CONDITIONS TO
JUST TWO TO THREE HOURS...HOWEVER ADJUSTMENTS WILL LIKELY BE
NEEDED ACCORDING TO CONVECTIVE TRENDS. IT SHOULD BE NOTED THAT
ISOLATED THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE NOTABLY
STRONGER WINDS AND LOWER FLIGHT RESTRICTIONS. CONVECTION WILL EXIT
THE AREA TO THE SOUTH/SOUTHEAST WITH THE DEPARTING COLD FRONT
TONIGHT...WITH VFR WEATHER AND STEADILY VEERING WINDS AFTER 03Z TO
04Z.

EXTENDED AVIATION OUTLOOK...VFR TUESDAY INTO WEDNESDAY. OCCASIONAL
FLIGHT RESTRICTIONS WILL BE POSSIBLE LATE IN THE WEEK AS A COASTAL
TROUGH DEVELOPS OFF THE SOUTHEAST COAST FRIDAY THROUGH SUNDAY.

&&

.MARINE...
TONIGHT...THE PRESSURE GRADIENT WILL CONTINUE TO TIGHTEN ACROSS
THE MARINE ZONES AHEAD OF AN APPROACHING COLD FRONT. THE
TIGHTENING GRADIENT WILL SUPPORT ELEVATED SOUTHWEST WINDS IN THE
15-20 KT RANGE THROUGH THE EVENING. SEAS WILL GENERALLY BE 2 TO 4
FT WITHIN 20 NM AND 3 TO 5 FT BEYOND. STRONG THUNDERSTORMS ARE
EXPECTED TO MOVE OVER THE WATERS TONIGHT ALONG AND JUST AHEAD OF
A COLD FRONT. THE FRONT WILL THEN SHIFT THROUGH THE MARINE ZONES
BY LATE TONIGHT...ALLOWING WINDS TO VEER TO THE NORTHWEST AND
SPEED DIMINISH.

TUESDAY THROUGH WEDNESDAY...WINDS/SEAS WILL REMAIN WELL BELOW SMALL
CRAFT ADVISORY LEVELS THROUGH MID WEEK...WITH WINDS EVENTUALLY
VEERING AROUND TO AN EASTERLY FLOW AND REMAINING AT OR BELOW 10 TO
12 KT. SEAS WILL BE NO HIGHER THAN 2 OR 3 FT.

THURSDAY THROUGH SATURDAY...A COASTAL TROUGH SHOULD DEVELOP OVER THE
WATERS LATE THURSDAY OR FRIDAY AND WILL PERSIST CLOSE TO THE COASTAL
WATERS INTO THE WEEKEND. WE WILL PROBABLY STAY ON THE WEST SIDE OF
THIS SURFACE FEATURE...WHICH SUGGESTS THAT WINDS WILL BE SOME
EASTERLY COMPONENT AT LESS THAN 15 KT THROUGH THE FORECAST
PERIOD...WHILE SEAS WILL BE HELD AT OR BELOW 3 FT. SCATTERED SHOWERS
AND THUNDERSTORMS WILL HAVE RETURNED FOR LATE IN THE WEEK DUE TO
THE PROXIMITY OF THE TROUGH AND THE ONSHORE FETCH.

&&

.CLIMATE...
RECORD HIGH MINIMUM TEMPS FOR JULY 28TH...
KCHS...79 SET IN 1981.
KCXM...83 SET IN 1999.
KSAV...81 SET IN 1878.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

NEAR TERM...WMS
SHORT TERM...DPB
LONG TERM...
AVIATION...WMS/DPB
MARINE...WMS/DPB
CLIMATE...
Hazardous weather outlook, Jul 28, 3:44 PM EDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
344 PM EDT MON JUL 28 2014

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-291945-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
344 PM EDT MON JUL 28 2014

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...SEVERE THUNDERSTORM WATCH 453 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.
   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-291945-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
344 PM EDT MON JUL 28 2014

...SEVERE THUNDERSTORM WATCH 453 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ374-291945-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
344 PM EDT MON JUL 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...A STRONG COLD FRONT WILL CROSS THE ATLANTIC
COASTAL WATERS TONIGHT. AHEAD OF THE COLD FRONT...SCATTERED TO
POTENTIALLY NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
IMPACT THE WATERS BEGINNING THIS EVENING. THESE THUNDERSTORMS WILL
BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. THE
PRIMARY TIME PERIOD FOR SEVERE THUNDERSTORMS TO IMPACT THE AREA
IS FROM EARLY THIS EVENING AND CONTINUE THROUGH THE EARLY MORNING
HOURS ON TUESDAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 4:06 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
406 PM EDT MON JUL 28 2014

GAZ099-100-282030-
BULLOCH-CANDLER-
406 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 430 PM EDT...

AT 405 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR OLIFFTOWN...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
OLIFFTOWN...UNION...UNION...COLLINS LAKE...PORTAL...WESTSIDE...
HOPEULIKIT...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

&&

LAT...LON 3252 8215 3256 8209 3256 8208 3254 8203
      3260 8201 3261 8198 3256 8173 3235 8181
      3246 8218 3247 8218
TIME...MOT...LOC 2006Z 286DEG 21KT 3254 8210

JAQ
Local storm report, Jul 28, 4:43 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
443 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0349 PM     TSTM WND DMG     1 S TILLMAN             32.45N  81.11W
07/28/2014                   JASPER             SC   911 CALL CENTER

            ONE TREE KNOCKED DOWN ON DEERFIELD ROAD NEAR TILLMAN.

&&

EVENT NUMBER CHS1400883

MTE
Local storm report, Jul 28, 5:02 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
502 PM EDT MON JUL 28 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0418 PM     TSTM WND DMG     6 N METTER              32.48N  82.06W
07/28/2014                   CANDLER            GA   911 CALL CENTER

            TREES DOWN ON ROSEMARY CHURCH ROAD... JUST OFF OF
            HIGHWAY 121. ROAD CREWS CLEARING TREES FROM THE ROAD.

&&

EVENT NUMBER CHS1400884

MTE
Special weather statement, Jul 28, 5:37 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT MON JUL 28 2014

SCZ048>050-282200-
BEAUFORT-CHARLESTON-COASTAL COLLETON-
537 PM EDT MON JUL 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...COLLETON
AND BEAUFORT COUNTIES THROUGH 600 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LOBECO...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LOBECO...GRAYS HILL...BEAUFORT MARINE CORPS AIR STATION...DALE...
WALLING GROVE...SAMS POINT...DANIELS...COOSAW ISLAND...DATAW
ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3248 8034 3250 8036 3248 8038 3244 8036
      3247 8039 3247 8041 3250 8043 3249 8044
      3249 8048 3246 8048 3241 8046 3241 8045
      3242 8045 3243 8044 3242 8045 3241 8043
      3236 8044 3251 8083 3263 8079 3255 8032
TIME...MOT...LOC 2137Z 284DEG 26KT 3252 8073

JAQ

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 3:43 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Jasper42 min
Jul 28, 4:05 PM EDTSpecial Marine WarningCHS115 min
Jul 28, 4:58 PM EDTSpecial Marine WarningCHS92 min
Jul 28, 5:37 PM EDTSpecial Weather StatementCHSBeaufort23 min
Jul 28, 6:23 PM EDTSpecial Weather StatementCHSHampton37 min
Jul 28, 6:54 PM EDTSpecial Marine WarningCHS36 min
Jul 28, 6:57 PM EDTSpecial Weather StatementCHSBeaufort33 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.